Discussions that mention plendil

High & Low Blood Pressure board


My wife has been on Plendil (floudipine) 5mgs, twice a day and a water pill 25mgs, once a day for about a week now. She has been feeling so tired that she needs to lay down most of the day. Have any of you felt this way when you first starated taking blood pressure medication? Is this a common side effect and will it subside after a few weeks?
Gambino,

Many (if not most!) of us on this board have experienced side effects from BP meds.
Plendil is a calcium channel blocker, whose initial side effects are most commonly headache, leg edema and flushing. However, weakness and lethargy are also very common.
The water pill (diuretic) may be the biggest culprit here though. It can cause dehydration and also diddle with one's electrolytes (blood salts), and result particularly in some potassium loss, which can make you feel unbelievably fatigued. Sledgehammed is what I felt on diuretics.

The body often needs time to adjust and side effects can and do often go away. But not always.

If your wife still feels like this after another week or two, time to call the doctor. She may need a different drug, combo, or dose adjustment.
And the doctor should definitely take a blood panel to check her potassium levels next visit, even if her symptoms go away.

zuzu xxx